MAUDE Adverse Event Report: ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY

ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Catalog Number 337.88
Medical Device Problem Codes Fluid/Blood Leak (1250); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during the surgery an ophthalmic handpiece aspiration/irrigation was not working as the leakage occurred at the center part of the handle.Procedure details was not provided.There is no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Sample was not received by the investigation site for evaluation.A sample was not received at the manufacturing site therefore, the root cause for the customer complaint issue cannot be determined.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
BACKFLUSH HANDLE DSP
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17341541
Report Number3003398873-2023-00166
Device Sequence Number6941014
Product Code HQE
UDI-Device Identifier07612717071414
UDI-Public07612717071414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number337.88
Device Lot Number14TCX0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown